Leg pain and taking Tramadol

Has anyone else had these symptoms? Pain in my right leg, it started in my ankle and runs up to my hip/lower back. I recently had a bad flare and my feet were particularly bad. I started Cimzia last month and the swelling started to go. I first thought the inflammation in my feet may have caused nerve damage as the pain was like electric shocks shooting up my leg. Then it turned to a constant burning pain. It's getting worse and I can't get to sleep or walk far. My GP has given me Tramadol, has anyone had bad reactions to this pain relief? I'm waiting for blood results and x ray results on my right sacroiliac joint.

5 Replies

oldestnewest
  • Hi Bernese,

    I've had similar symptoms and was told it was trapped nerves. Tramadol didn't help with the pain but I take it regularly for general RA pain and don't have any real side effects other than it stops me from sleeping.

    I also have problems with right sacroiliac joint and when mine "goes" I'm flat out, can't move - morphine injections, the lot! Having said that, it hasn't gone out for over three years, which I put down to the great physiotherapy I got.

    Hope you get things sorted out and are not in too much pain meantime.

    Fi x

  • Thank you Fi x

  • Can't tolerate Tramadol, makes me sick, sleepy, dizzy, horrible drug.

  • Hi Bernese, I was given Tramadol, I also got leg and muscle pain whilst on this, but the worst symptom was my breathing,I got so breathless I could hardly walk, on looking at the leaflet it did say to stop taking it if this happened, I have not taken it since, as it really scared me. I hope it helps you with the pain,but keep an eye on any unusual symptoms.x

  • Hi Bernese, your symptoms sound very similar to mine. I've had burning pains in my feet since Feb. I had to stop 1 drug in 2015 and things haven't been settled since, although I felt OK and no joint pain. I got funding approval for Rituximab and had an infusion on 2nd Feb. About 5 days later I woke up with Pins and needles in my feet. These have never gone away and accelerated to intense burning a lot of the time. I was living with it, Podiatry found nothing wrong but seems it's the small nerves, I can feel the pin prick tests and have good pulse, circulation and strength. Rheumatology couldn't really offer any help and I'm on almost everything they can prescribe. Then 2 weeks ago I got major pain and swelling in my right foot, ankle, knee and hip. It felt like I was waking on a balloon, very strange. I'm taking 3-4- doses of paracetamol a day and increase in steroid dose to 30mg, which is not what I really want. I've never taken Tramadol but if it doesn't suit you then the GP will have to try another option. The balloon feeling has gone and swelling in knee and hip but the pain is still burning constantly in my feet, left not too bad but feels "crinkly" like tin foil, my right ankle is hardly moving and sleeping isn't great. The last blood test showed inflammatory levels at an all time low, which is great, but why are my feet still hurting?? I've got another Rheumatology appointment on 3rd June so may get some answers then. I'd be interested to hear how you get on, the Rheumatology team seem to think the symptoms are very unusual, which is never a good thing! It seems like there are 2 of us though. Michele

You may also like...